Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 8, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Apr 18, 2010, 2:44 PM MDT for Sierra County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2010, 2:44 PM MDT (20:44 UTC)
- Expired
- Apr 18, 2010, 3:30 PM MDT
- In force
- 46 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 100 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 4:02 AM MDT, 10 hours 42 minutes earlier.
Area forecast discussion, Apr 18, 4:02 AM MDT, 10 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 402 AM MDT SUN APR 18 2010 .SYNOPSIS... THE WEATHER PATTERN OVER THE NEXT WEEK WILL EXHIBIT A LARGE DEGREE OF CHANGE BACK AND FORTH BETWEEN WARM AND COOL...DRY AND WET. TODAY WILL WARM UP WITH JUST A FEW MOUNTAIN SHOWERS POSSIBLE AS A RIDGE OF HIGH PRESSURE ALOFT MOVES OVER THE BORDERLAND. AN UPPER LOW WILL MOVE OVER SOUTHERN NEW MEXICO MONDAY BRINGING MUCH COOLER TEMPERATURES AND SHOWERS TO THE AREA. THIS WILL BE REPLACED BY ANOTHER RIDGE ALOFT FOR TUESDAY...WITH JUST A FEW SHOWERS POSSIBLE AND TEMPERATURES WARMING BACK UP TO NEAR NORMAL. ANOTHER UPPER LOW WILL MOVE TOWARDS THE FOUR CORNERS EARLY THURSDAY. THIS WILL BRING GUSTY WINDS TO THE AREA WEDNESDAY AND THURSDAY...ALONG WITH CONTINUED WARM TEMPERATURES AND A CHANCE OF THUNDERSTORMS. && .DISCUSSION... WE'RE LOOKING AT A REAL UP AND DOWN PATTERN OVER NEXT SEVERAL DAYS WITH REGARDS TO BOTH TEMPERATURE AND PRECIP. AN UPPER RIDGE IS CURRENTLY MOVING OVER THE DESERT SOUTHWEST TODAY. THIS SHOULD PROVIDE WEAK CAPPING BUT STILL ALLOW A FEW THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. RIDGING WILL ALSO ALLOW NICE WARMUP BUT CONSIDERABLE HIGH LEVEL MOISTURE AND CLOUDS ARE STREAMING THROUGH THE RIDGE THIS MORNING OVER OUR AREA...HENCE KNOCKED A COUPLE OF DEGREES OFF OF TODAY'S HIGHS FROM PREVIOUS FORECAST. NAM/GFS QUITE SIMILAR IN MOVING NEXT UPPER LOW IN...OVER THE NORTHERN BAJA EARLY MONDAY MORNING...AND THEN TO SOUTHEAST ARIZONA/NEW MEXICO BOOTHEEL MONDAY AFTERNOON. THIS SHOULD ALLOW FAIRLY WIDESPREAD SHOWERS TO ALL THE AREA FOR MOST OF MONDAY. MODELS HAVE BEEN HINTING AT A COOLER STABLER REGIME FOR SEVERAL RUNS NOW...SO TAILORED THE ZONES THIS WAY. HIGHS WILL LIKELY FALL TO WELL BELOW NORMAL. INSTABILITY INDICIES SHOW AIRMASS WILL NOT BE VERY UNSTABLE AND WITH TEMPERATURES RUNNING AROUND 10-13 DEGREES BELOW NORMAL...CONVECTION WILL BE HARD TO INITIATE. STILL A POSSIBILITY OF A FEW THUNDERSTORMS EMBEDDED IN LAYERED CLOUD DECKS. ANOTHER SHORT WAVE RIDGE MOVES OVER TUESDAY...MUCH LIKE TODAY...SO THUNDERSTORM POTENTIAL AGAIN LIMITED TO MOSTLY MOUNTAINS AND TEMPERATURES WARM BACK TO NEAR NORMAL. WEDNESDAY THROUGH SATURDAY TIME PERIOD STILL REMAINS SOMEWHAT UNSETTLED MODEL WISE. GFS CONTINUES TO SHOW PACIFIC UPPER LOW MOVING TO NEAR THE FOUR CORNERS WEDNESDAY MORNING AND THEN OVER THE CENTRAL PLAINS FRIDAY MORNING. AS LOW APPROACHES THE AREA WEDNESDAY GOOD LEE SIDE TROUGHING WILL DEVELOP AND INCREASE WINDS INTO WINDY CATEGORY. THESE CONDITIONS LAST INTO FRIDAY. ECMWF CONTINUES TO BE SLOWER...A BIT FURTHER SOUTH WITH MAIN UPPER LOW...AND THEN ON FRIDAY AS LONG WAVE TROUGH BECOMES MORE POSITIVELY TILTED...BREAKS OFF SECONDARY LOW OVER ARIZONA. THE SYSTEM DOES NOT REALLY CLEAR THE AREA UNTIL SATURDAY. GFS SOLUTION WOULD SUGGEST MOSTLY WINDY DAYS ON WEDNESDAY THROUGH FRIDAY WITH VERY LITTLE CHANCE OF PCPN. ECMWF WOULD SUGGEST SLIGHTLY LESS WIND AND MUCH BETTER CHANCE OF PRECIP. LEANED MORE TOWARDS THE GFS SOLUTION BUT KEPT SOME POPS IN FOR WEDNESDAY AND THURSDAY. WILL HAVE TO WAIT AND SEE IF BOTH GFS/ECMWF CAN COME TO BETTER AGREEMENT ON THIS FEATURE OVER THE NEXT DAY OR TWO. && .AVIATION...VALID 18/12Z-19/12Z. VFR CONDS PREVAILING FOR MOST OF THE PERIOD. DEVLPG AFT 17Z...ISOLD -TSRA BKN090CB...MAINLY OVER MOUNTAINS. .FIRE WEATHER... LOW LEVEL MOISTURE WILL REMAIN ACROSS THE AREA THROUGH AT LEAST TUE WITH ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY DEVELOPING OFF THE HIGHER TERRAIN TODAY. ANOTHER DEEPER TROUGH WILL CROSS THE REGION MONDAY WITH MUCH BETTER CHANCES FOR WIDESPREAD PRECIPITATION EXPECTED. ANOTHER UPPER LOW MOVING TO THE FOUR CORNERS BY THURSDAY WILL BRING GUSTY WINDS WEDNESDAY AND THURSDAY. A SLIGHT CHANCE OF MOSTLY MOUNTAIN THUNDERSTORMS WILL CONTINUE. LOWER DEW POINTS BEGINNING WEDNESDAY WILL LOWER MINIMUM RELATIVE HUMIDITIES CLOSE TO CRITICAL LEVELS AFTER WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 78 55 69 52 77 / 10 10 40 40 10 SIERRA BLANCA TX 75 46 67 49 75 / 10 10 40 40 10 LAS CRUCES 78 52 67 50 77 / 10 10 40 40 10 ALAMOGORDO 75 46 65 49 75 / 20 20 50 40 10 CLOUDCROFT 57 35 50 36 55 / 20 20 60 40 30 TRUTH OR CONSEQUENCES 77 49 65 50 75 / 10 20 40 40 10 SILVER CITY 71 46 62 41 70 / 10 20 40 20 10 DEMING 79 50 66 48 76 / 10 10 40 30 10 LORDSBURG 80 50 68 49 77 / 10 10 40 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Apr 18, 6:23 AM MDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 623 AM MDT SUN APR 18 2010 NMZ022>025-030>032-TXZ055-056-191200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 623 AM MDT SUN APR 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING... MOSTLY OVER MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CHANCES OF SHOWERS AND THUNDERSTORMS WILL EXIST EACH DAY THROUGH THURSDAY...BUT MONDAY LOOKS TO BE THE BEST CHANCE FOR MORE SHOWERS AND RAIN. LOCALLY HEAVY RAINFALL IS POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... REPORT ANY SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT OR VIA OUR 800 NUMBER. YOU CAN ALSO TWEET US YOUR WEATHER. USE #WXREPORT AND WW CITY,ST WW OR WW ZIP WW OR TURN ON GEO TAGGING.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:51 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.